Alert archive / Indiana / Freeze Warnings in 2009
Freeze Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 11, 2009, 12:45 PM EDT for 39 counties in Indiana. It took effect at Apr 12, 2009, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2009, 12:45 PM EDT (16:45 UTC)
- In effect from
- Apr 12, 2009, 4:00 AM EDT
- Expired
- Apr 12, 2009, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 111645 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1245 PM EDT SAT APR 11 2009 ...FREEZE WARNING IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... .SURFACE HIGH PRESSURE AND MOSTLY CLEAR SKIES WILL ALLOW FOR STRONG COOLING TONIGHT. TEMPERATURES IN MANY AREAS ESPECIALLY IN THE COUNTRY AND LOW LYING AREAS WILL DROP BELOW FREEZING TOWARD DAYBREAK. INZ021-028>031-035>049-051>057-060>065-067>072-120045- /O.UPG.KIND.FZ.A.0002.090412T0800Z-090412T1300Z/ /O.NEW.KIND.FZ.W.0003.090412T0800Z-090412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1245 PM EDT SAT APR 11 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT NORTHEAST WINDS WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KOCH
3 follow-up statements
000 WWUS73 KIND 120247 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1047 PM EDT SAT APR 11 2009 ...FREEZE WARNING IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... INZ021-028>031-035>049-051>057-060>065-067>072-121100- /O.CON.KIND.FZ.W.0003.090412T0800Z-090412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1047 PM EDT SAT APR 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. SURFACE HIGH PRESSURE AND MOSTLY CLEAR SKIES WILL ALLOW FOR STRONG COOLING TONIGHT. TEMPERATURES IN MANY AREAS ESPECIALLY IN THE COUNTRY AND LOW LYING AREAS WILL DROP BELOW FREEZING TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS73 KIND 120731 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 AM EDT SUN APR 12 2009 ...FREEZE WARNING IN EFFECT THIS MORNING... INZ021-028>031-035>049-051>057-060>065-067>072-121300- /O.CON.KIND.FZ.W.0003.090412T0800Z-090412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 331 AM EDT SUN APR 12 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. SURFACE HIGH PRESSURE AND MOSTLY CLEAR SKIES WILL ALLOW FOR STRONG COOLING EARLY THIS MORNING. TEMPERATURES IN MANY AREAS ESPECIALLY IN THE COUNTRY AND LOW LYING AREAS WILL DROP BELOW FREEZING TOWARD DAYBREAK. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS73 KIND 121301 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 901 AM EDT SUN APR 12 2009 INZ021-028>031-035>049-051>057-060>065-067>072-121415- /O.EXP.KIND.FZ.W.0003.000000T0000Z-090412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 901 AM EDT SUN APR 12 2009 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED TO ABOVE FREEZING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 11, 12:44 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 11, 12:44 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1244 PM EDT SAT APR 11 2009 .AVIATION...DISCUSSION FOR 11/1800Z TAFS VFR THRU THE PD. HIGH PRESSURE WILL SLIDE EAST ACROSS THE AREA. VERY DRY AIR WILL PROVIDE FEW CLOUDS AND LIMIT ANY FOG POTENTIAL. WINDS WILL GRADUALLY SHIFT FM N TO E AND REMAIN LESS THAN 15KT. && .DISCUSSION...LOW PRES OVR THE VIRGINIAS WAS SLIDING EAST EARLY THIS MORNING WHILE HIGH PRES OVR THE PLAINS STATS AND GRT LKS WAS BUILDING ACRS INDIANA. CYCLONIC N-NE SFC FLOW REMAINS ACRS THE AREA ATTM. DEW POINT TEMPS WERE MAINLY IN THE UPPER 30S. ON THE RADIO...A SONG IS PLAYING...SINGING...I CAN SEE CLEARLY NOW...THE RAIN IS GONE...IT/S GONNA BE A BRIGHT...BRIGHT SUN SHINY DAY. THIS APPEARS TO BE PRETTY APPROPRIATE. MAIN FORECAST CHALLENGE IS TEMPS. MODELS AGREE WITH THE OVERALL PATTERN AND WL USE A BLEND AND STICK CLOSE. A LARGE RIDGE OF HIGH PRES WL BUILD ACRS THE MIDWEST TODAY AND SUNDAY...SETTING UP A DRY AND PLEASANT WEEKEND. TIME HEIGHT SECTIONS SHOW A VERY DRY COLUMN THROUGH 00Z MONDAY ALONG WITH SUBSIDENCE...AS THIS SHUD BE EXPECTED UNDERNEATH THE RIDGE. FORECAST SOUNDINGS SHOW DRY MIDDLE AND LOWER LVLS...ALTHOUGH THERE IS SOME SATURATION ALOFT BY SUNDAY. CU RULE REMAINS POSITIVE THROUGH THE WEEKEND ALSO. THUS WL GO WITH MOSUNNY DAYS AND MO CLEAR NIGHTS THROUGH 00Z MONDAY. H8 TEMPS TDY AND SUNDAY REMAIN RATHER NEUTRAL...HOLDING AROUND 1C-2C. WITH A NRNLY SFC FLOW TDY AND MORE EASTERLY TRAJECTORIES EXPECTED ON SUNDAY WL TREND A SLOW AND SLIGHT WARMING TREND ON ON SATURDAY TO SUNDAY. ONGOING FORECAST SEEMS TO HANDLE THIS PETTY WELL. AS FOR LOWS...FREEZING CONDITIONS STILL SEEM QUITE POSSIBLE TONIGHT...THUS WL CONTINUE THE FREEZE WATCH. WITH MORE MIXING...CLOUDS AND EASTERLY WINDS ON SUNDAY NIGHT WL STICK TO THE WARMER MAVMOS NUMBERS FOR LOWS. 300K GFS ISENTROPIC SFC SHOW STRONG ISENTROPIC LIFT BY 12Z MONDAY PUSHING ACRS SRN INDIANA ALONG WITH SPECIFIC HUMIDITIES IN EXCESS OF 5 G/KG. THUS WL LEAN TO THE WET SIDE OF MAVMOS AND STICK CLOSE TO MAVMOS POPS ON MONDAY. WITH EXPECTED RAIN AND CLOUDS ON MONDAY...WL LEAN TO THE COOLER SIDE OF MAVMOS TEMPS. && .IND WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH OVERNIGHT SATURDAY NIGHT THROUGH 9 AM SUNDAY ALL COUNTIES. && PUBLIC...PUMA AVIATION..CS
Hazardous weather outlook, Apr 11, 3:40 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 AM EDT SAT APR 11 2009 INZ021-030-031-036>042-045>049-054>057-062>065-072-120745- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 340 AM EDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS IN EFFECT OVERNIGHT SATURDAY UNTIL 9 AM SUNDAY. TEMPERATURES MAY BOTTOM OUT IN THE UPPER 20S TO THE LOWER 30S. SENSITIVE VEGETATION MAY NEED TO BE PROTECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR AROUND LATE SUNDAY NIGHT AND MONDAY. SOME OF THESE COULD PRODUCE HEAVY RAINFALL WITH LOCAL RAIN AMOUNTS FROM 1 TO 2 INCHES. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051>053-060-061-067>071-120745- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 340 AM EDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER IN WESTERN INDIANA...THE WHITE RIVER IN SOUTHWEST INDIANA...AND THE EAST FORK WHITE IN JACKSON COUNTY. SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILS. A FREEZE WATCH IS IN EFFECT OVERNIGHT SATURDAY UNTIL 9 AM SUNDAY. TEMPERATURES MAY BOTTOM OUT IN THE UPPER 20S TO THE LOWER 30S. ANY SENSITIVE VEGETATION MAY NEED TO BE PROTECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR AROUND MONDAY. SOME OF THESE COULD PRODUCE HEAVY RAINFALL WITH LOCAL RAIN AMOUNTS FROM 1 TO 2 INCHES. AT THIS TIME THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER IN WESTERN INDIANA...THE WHITE RIVER IN SOUTHWEST INDIANA...AND THE EAST FORK WHITE IN JACKSON COUNTY. SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:17 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 6 days |
Nearby
Freeze Warnings in Indiana, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.